Change background image

Health Monitoring Vibrating Sensation in Lower Legs

Discussion in 'Anxiety & Interactions.' started by fait, Jan 24, 2019.

  1. fait

    fait Position 5 Hard Support

    Close to two weeks ago, I started feeling a sensation in my lower legs that felt like vibrations. It was weird because moving my legs made the sensation briefly go away and when I touch my legs, they don't feel like they're vibrating. I went to urgent care a week from last Monday and the doctor who saw me had no clue whatsoever. Monday night and Tuesday, I could not sleep. I was going to the bathroom a lot more. Wednesday morning, I called in sick because I was up until 4am and woke up three hours later. I had scheduled another appointment the night before thinking I could go to work, take a long "lunch break" to make the appointment, but I ended up taking the whole day off. They did some tests which luckily came up normal (the usual circulation and "are you developing diabetes?" tests). I mentioned kava to the physician that saw me and she said to cut back.

    So from last Wednesday up until yesterday, I took a break from kava and my legs didn't feel so weird anymore. What I'm wondering is if kava specifically is responsible or if I'm having particularly bad dehydration and the kava just makes it worse? I had kava last night and the legs are feeling buzzy again and I noticed it took me at least an hour to fall asleep, but it was nowhere near as bad as what last Monday and Tuesday nights were like.
  2. Kapmcrunk

    Kapmcrunk The Kaptain of Crunk KavaForums Founder

    That's an odd one. I can't say I've had any restless leg issues with kava. In fact it seems to me that kava usually helps with that sort of thing. Good move with seeing a doctor. As to whether it's the kava, it's entirely possible, but personally I haven't seen nor heard of it happening to others.
    Krunkie McKrunkface likes this.
  3. Zac Imiola (Herbalist)

    Zac Imiola (Herbalist) Kava Enthusiast

    I will have to say yes it's most likely kava in some way, since it receded when you stopped and came back when you had some again
    .. every time you take a break you will have a few days of excessive kava use before it comes back again. That's at least my experience... I don't have the vibrating in my legs but I have the insomnia, excessive peeing and usually a physical discomfort or two every time I start drinking it to much again..
    I think some people are more sensitive to the diuretic effect and it causes various deficiencies depending on the persons diet and vulnerabilities.
    It's not the kava necessarily but it is adding to something that's already there. I wish kava was less diuretic and I wish we knew which ones were more so than others so we could avoid daily use with those for this reason.
    The insomnia and peeing a lot usually come together when I really over do the kava. Like 8tbs or more. I'm still struggling with trying to find a balance between using kava and not over doing it but my habitual nature makes it very tough. I can take breaks easily but not do only a little very easy.

    Make sure you also not combining diuretics. Like tea and coffee with kava because that can always be too much. That's what I do and I need to stop because I believe it makes the problem so much worse.

    If you figure anything particular out let me know.
  4. fait

    fait Position 5 Hard Support

    No wonder the evenings where I had kava and tea were a bit harder to fall asleep. I'm usually drinking green or oolong teas but I imagine even those have additive diuretic effects with kava and I know when I drank those, I felt a noticeable level of anguish trying to fall asleep. I didn't do it much but the times I did there was a noticeable inability to fall asleep than one nights I only drank kava.

    I don't eat the healthiest. I could really diversify my diet more, so I may be having deficiency in some aspect when I drink kava and quickly piss away the beneficial nutrients in my body at the time. I'll study myself a bit when I drink kava.
  5. Krunkie McKrunkface

    Krunkie McKrunkface Kava Enthusiast

    It’s a virtual certainty if you od not saying that’s what is but that’s the first and easiest thing to rule out. But if so it would also include visual disturbances and vertigo
  6. fait

    fait Position 5 Hard Support

    I could be suffering either of these without me noticing. What should I look for?
  7. SelfBiasResistor

    SelfBiasResistor Persist for Resistance!

    What kind of kava are you drinking? How much and how often? I've always found the negative side effects of kava to be worst after the fun of the session is over which is why heavy kava works best for me since (if it's strong enough) will put me into a deep sleep after which the effects from the previous nights drinking would wear off (except for residual sluggishness).
  8. Krunkie McKrunkface

    Krunkie McKrunkface Kava Enthusiast

    Trouble walking, inability to focus for very long, you sort of see something then lose your grip on seeing it, having to use only one eye when you can see out of both.
  9. Zac Imiola (Herbalist)

    Zac Imiola (Herbalist) Kava Enthusiast

    Yeah the additional diuretic effect can be a trouble some effect. In chinese medicine it would be yin deficiency. Which causes insomnia from excess dry heat
  10. kw2292

    kw2292 Member

    What I’ve noticed is the insomnia and occasional anxiety I experience after the intital kava buzz can be mitigated by upping potassium consumption. Electrolytes in general seem to help, but specifically high potassium foods (avocados, greens, bananas etc).

    Does anyone know if the diuretic effect of kava is potassium sparing or not? I’d wager it’s not, and a very large (estimates 90%+) portion of Americans don’t get enough potassium as it is.

    I am not advocating for supplementing pure potassium as that can be very dangerous without strict direction from your doctor. Maybe try having a smoothie with avocado, spinach, and banana. This works well for me on days I overdo things and have some negative side effects.

    Completely anecdotal hypothesis developed based on my and a few others experience and discussions on another forum.


    Sent from my iPhone using Tapatalk
  11. Zac Imiola (Herbalist)

    Zac Imiola (Herbalist) Kava Enthusiast

    I have to agree sir. ^
  12. The Good Rev

    The Good Rev New Member

    I get that sensation if my vitamin d levels are low. LOTS of people have chronically low vit D - easy to check and fix if that's contributing.
  13. fait

    fait Position 5 Hard Support

    During Minnesota winters, the sun is often behind the clouds and we're all wearing coats that limit direct exposure to the sun anyways. The daylight hours are short and a lot of people go to and from work in the dark depending on their hours. It's fun up here. You should try it.
  14. Zac Imiola (Herbalist)

    Zac Imiola (Herbalist) Kava Enthusiast

    By the time I get home today around 4 . The sun will be close to setting lol
  15. tutti196

    tutti196 Member

    just asking did you take meds like antidepressants? because close to all ssri etc will influence rls so even if you had it before and didnt notice it, with ssri it will be a chance of 50% and more that you know will notice it and I read that they even can make rls happen even IF you not had it before.